Grey hair indeed can result from the use of minoxidil; you aren’t imagining it.

The next question then is: Is this grey from rapid aging or just a harmless stain?

“I haven’t seen the phenomenon of Rogaine [minoxidil] causing grey hair, but it is always possible that upon application it is spurring hair growth that encompasses grey hairs as well as regular colored hairs,” explains Dr. Joel Schlessinger, MD, board certified dermatologist and cosmetic surgeon with a private practice in Omaha, NE.

He continues, “There are two formulations of Rogaine, and the foam is a much better tolerated form.  The liquid forms contain propylene glycol and that tends to cause scalp irritation.”

If you think your new grey hairs are from minoxidil, then have a dermatologist take a good close look at the area in question.

It’s very difficult for you yourself to get a close-enough look to properly inspect the hairs on your scalp; it can be difficult to tell if the grey hairs are new growth or hairs that were growing there anyways, with or without minoxidil.

Dr. Schlessinger, founder of LovelySkin.com, has 25+ years of experience treating many skin conditions including melanoma. He’s founder of the Advanced Skin Research Center, a clinical facility that investigates new medications and treatments.
Lorra Garrick has been covering medical, fitness and personal/cybersecurity topics for many years, having written thousands of articles for print magazines and websites, including as a ghostwriter. She’s also a former ACE-certified personal trainer.  

.

Top image: Shutterstock/Chutima Chaochaiya